Alabama, 2006

Damaging Winds in Alabama, November 15, 2006

November 15, 2006 · NWS TAE · 6 events in 4 counties and zones

As a squall line moved across southeast Alabama, it produced straight-line wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$120,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

As a squall line moved across southeast Alabama, it produced straight-line wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 15, 7:50 AM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Nov 15, 7:50 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
850 AM EST WED NOV 15 2006

...SEVERE WEATHER OUTBREAK REMAINS POSSIBLE LATER THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE REGION...

.DISCUSSION...STRONG SFC LOW CONTINUES TO DEEPEN ACROSS WESTERN
ARKANSAS THIS MORNING WITH A PRE-FRONTAL SQUALL LINE DEVELOPING OUT
AHEAD OF IT OVER AL/MS. THE LOWS ASSOCIATED WARM FRONT IS GRADUALLY
LIFTING NE THROUGH WESTERN PORTIONS OF THE CWA...BUT IT HAS REMAINED
GENERALLY FREE FROM CONVECTION THUS FAR. AS THE WARM FRONT LIFTS
THROUGH THE EASTERN HALF OF THE CWA LATER THIS MORNING...THE FOG AND
LOW CLOUDS OUT AHEAD OF IT SHOULD DISSIPATE AND ALLOW FOR SOME
DESTABILIZATION WHICH SHOULD SET THE STAGE FOR OUR SEVERE WEATHER
THREAT LATER TODAY. OVER THE COASTAL WATERS...S-SE WINDS CONTINUE TO
FRESHEN AND SHOULD REACH SCA LEVELS VERY SHORTLY.

&&

.AVIATION...AN ACTIVE 12-18 HOUR PERIOD UPCOMING ACROSS THE FORECAST
AREA IN TERMS OF SHOWERS AND THUNDERSTORMS. AREAS OF MIST/FOG ARE
BURNING OFF RAPIDLY THIS MORNING WITH LIFR CEIL/VIS LIFTING BACK
INTO THE MVFR RANGE.  FROM KTLH TO KABY AND KVLD WILL EXPECT
GENERALLY VFR/MVFR CONDITIONS INTO THE EARLY AFTERNOON WITH
THICKENING MID/UPPER CLOUD DECK. AREA OF SHOWERS AND THUNDERSTORMS
WITH EMBEDDED SEVERE CELLS IS OFF TO THE WEST OF KDHN AND KPFN AT
THIS TIME. WILL EXPECT THIS AREA TO MOVE EAST THROUGH THE LATE
MORNING AND EARLY AFTERNOON WITH WIDESPREAD MVFR/IFR VIS/CEILS AND
TEMPO LIFR IN THE HEAVIEST STORMS. DAMAGING WINDS WILL BE POSSIBLE
AS WELL IN ADDITION TO FREQUENT LIGHTNING. THIS AREA WILL PUSH EAST
INTO THE MIDDLE AND LATE AFTERNOON ACROSS THE EASTERN TERMINALS. A
SECOND ROUND OF STORMS IS LIKELY DURING THE EVENING HOURS FOR THE
WESTERN TERMINALS WITH ANOTHER ROUND OF SEVERE WEATHER
POSSIBLE...THEN PUSHING EAST INTO THE REMAINING AREAS MIDDLE TO LATE
EVENING. PERIODS OF IFR/LIFR VIS/CEILS ARE AGAIN POSSIBLE WITH THE
STRONGER STORMS...WITH WIND DAMAGE AND FREQUENT LIGHTING THE MAIN
THREATS. WITH THE PASSAGE OF THE COLD FRONT LATE THIS EVENING AND
OVERNIGHT...VFR CONDITIONS WILL ONCE AGAIN RETURN WITH GUSTY WINDS
SWITCHING TO WEST AND NORTHWEST.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY FROM 11 AM TODAY TO 10 PM FOR THE
     FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...AND
     HOUSTON.

GA...LAKE WIND ADVISORY FROM 11 AM TODAY TO 10 PM FOR
     THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
     CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
     EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...AND WORTH.

FL...LAKE WIND ADVISORY FROM 11 AM TODAY TO 10 PM FOR
     THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...AND WASHINGTON.

     COASTAL FLOOD ADVISORY FROM 1 PM TODAY TO 1 AM THURSDAY FOR
     THE FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...
     GULF...JEFFERSON...AND WAKULLA.

     HIGH SURF ADVISORY FROM 1 PM TODAY TO 1 AM THURSDAY FOR THE
     FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...AND
     GULF.

     COASTAL FLOOD ADVISORY FROM 7 PM TODAY TO 7 AM THURSDAY FOR
     THE FOLLOWING ZONES: DIXIE...AND TAYLOR.

     SMALL CRAFT ADVISORY ALL LEGS UNTIL 1 AM FRIDAY FOR GMZ750
     ...GMZ755...GMZ770 AND GMZ775.

GOULD/MROCZKA
Hazardous weather outlook, Nov 15, 4:57 AM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 AM EST WED NOV 15 2006

...THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY ACROSS THE REGION...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-161100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
457 AM CST WED NOV 15 2006 /557 AM EST WED NOV 15 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE EASTWARD INTO
THE REGION TODAY. ALREADY THIS MORNING...NUMEROUS SHOWERS AND
THUNDERSTORMS HAVE BEGUN TO FORM ACROSS THE CENTRAL GULF COAST AND
MOVE EASTWARD. THESE STORMS WILL APPROACH SOUTHEAST ALABAMA AND
THE EASTERN FLORIDA PANHANDLE BY LATE MORNING AND REACH SOUTHWESTERN
GEORGIA AND THE FLORIDA BIG BEND LATER THIS AFTERNOON. MANY OF
THESE STORMS WILL BECOME STRONG TO SEVERE AND BE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND EVEN TORNADOES.

THE COLD FRONT WILL APPROACH FROM THE WEST IN THE EVENING HOURS.
JUST AHEAD OF THE COLD FRONT A STRONG SQUALL LINE IS EXPECTED TO
DEVELOP BRINGING ANOTHER ROUND OF SEVERE WEATHER. THIS SQUALL LINE
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH
AND ISOLATED TORNADOES.

IN ADDITION TO THE SEVERE WEATHER THREAT...AREAS ALONG THE
IMMEDIATE FLORIDA GULF COAST WILL BE AT RISK FOR COASTAL FLOODING
PARTICULARLY AROUND THE TIME OF HIGH TIDE. DUE TO THE STRONG
SOUTHERLY FLOW...TIDES WILL LIKELY RUN 2 TO 3 FEET ABOVE NORMAL.
THIS MAY CAUSE MINOR FLOODING OF LOW LYING COASTAL AREAS AT THE
TIME OF HIGH TIDE.

THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY ALONG THE
PANHANDLE AND BIG BEND BEACHES DUE TO THE STRONG ONSHORE FLOW.

A LAKE WIND ADVISORY HAS ALSO BEEN ISSUED FOR TODAY FOR THE ENTIRE
REGION DUE TO THESE STRONG SOUTHERLY WINDS. SUSTAINED WINDS OF 15
TO 25 MPH WITH HIGHER GUSTS WILL OCCUR STARTING LATER THIS MORNING
AND CONTINUE THROUGH THE EVENING HOURS. THESE WINDS WILL CREATE
ROUGH CONDITIONS ON LAKES AND INLAND BODIES OF WATER. SMALL BOATS
WILL BE ESPECIALLY PRONE TO CAPSIZING IN THESE ROUGH AND DANGEROUS
CONDITIONS.

OVER THE GULF OF MEXICO...A SMALL CRAFT ADVISORY REMAINS IN EFFECT
AND WILL CONTINUE THROUGH LATE THURSDAY NIGHT. WINDS AND SEAS WILL
BECOME ESPECIALLY STRONG THIS AFTERNOON WITH GUSTS TO NEAR GALE
FORCE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
AFTER THE COLD FRONT MOVES THROUGH THE REGION EARLY THURSDAY
MORNING...HIGH PRESSURE WILL BUILD OVER THE REGION BRINGING DRY
CONDITIONS INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATER THIS MORNING. SPOTTERS AND
EMERGENCY MANAGERS ARE URGED TO MONITOR THE WEATHER AND LISTEN FOR
THE LATEST UPDATES...INCLUDING ANY WATCHES AND WARNINGS THAT MAY
BE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

38-GODSEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coffee

When
November 15, 11:45 AM CST to 11:46 AM CST
Where
Coffee County, 1 mi N of Danley
Measured
60 kt (69 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
31.430, -86.170

West of Danley Crossroads on County Road 376, straight-line winds caused minor damaage to a house and several barns. Some trees had their tops snapped off.

Thunderstorm Wind, Coffee

When
November 15, 12:00 PM CST
Where
Coffee County, 1.6 mi SSW of Enterprise
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
31.300, -85.840

Straight-line winds caused extensive damage to a chicken house at the intersection of State Road 27 and Boll Weevile Circle (Highway 192).

Thunderstorm Wind, Geneva

When
November 15, 1:10 PM CST
Where
Geneva County, 5 mi SW of Hartford
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.050, -85.640

Straight-line winds destroyed a barn and downed numerous trees.

Thunderstorm Wind, Dale

When
November 15, 1:35 PM CST
Where
Dale County, Newton
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.330, -85.600

Several trees and power lines down in and around Newton.

Thunderstorm Wind, Henry

When
November 15, 2:40 PM CST to 2:42 PM CST
Where
Henry County, Headland
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
31.350, -85.350

Straight-line winds downed numerous trees, limbs and power lines throughout the city. Phone lines were out as well. Equipment and building damage was reported at the city's recreation park. Power outages affected much of the city.

Thunderstorm Wind, Henry

When
November 15, 2:52 PM CST
Where
Henry County, 3 mi N of Haleburg
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.440, -85.130

Straight-line winds downed trees and utility poles.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6084, 6085, 6096, 6100, 6086, 6095.